Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Itching, discomfort in vagina. Prescribed Candid and Betnovate. Using Lactacyd vaginal wash. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have some problem with itching and discomfort in my vaginal area. I went to an Obs & Gynaec and she did some XXXXXXX examination. The medications she gave me were antibiotics and vaginal tabs to insert. She also gave me Candid and betnovate cream. She asked me to mix and apply both the creams 3-4 times in a day. I completed the drug course but i am still feeling the same discomfort again. Sometimes its their and sometimes its not. I feel a sudden discomfort and itching feel. I am also using Lactacyd vaginal wash during bath. what could be the reason? Why am i getting this again and again? I also have seen my husband having the same problem. I want him to use a good XXXXXXX wash as well?/ can you suggest one for him as well? XXXXXXX
Posted Sun, 9 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Aparna Kohli 6 hours later
Thanks for writing in.
I think you are possibly suffering from vaginal candidiasis which is known to recur in 45-50% of the cases. In addition, we are also looking at another inadequately treated infection since your husband is also having the same problem ( as Candida is not sexually transmitted).
For Candida, the frequency of recurrence is greater in diabetics, pregnant women, women taking oral contraceptives and those with some immunodeficiencies. If there is a recurrence, I would suggest that we start you on an oral anti fungal like itraconazole or ketoconazole. Also, I would want you to be tested for diabetes if you get this again. For this, a fasting blood sugar sample needs to be given at the local lab.
In addition, the following precautions have to be followed:
a. Wear cotton underwear
b. Keep the area clean and dry.

As for the other infection, we could be dealing with Trichomonas , which is another common sexually transmitted infection. The exact nature of the infection can only be found out by sending a vaginal swab to the lab. This needs to be done by your gynaecologist. The treatment of this condition involves treating BOTH partners with tinidazole/metronidazole. Also, you would need to abstain from sexual intercourse till both of you have no symptoms at all.
A good XXXXXXX wash will not help your husband.
I hope I have addressed your concerns. Let me know if you have any more questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor